Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Seeking for help from Africa
Sep 17, 2003

I was diagnosed in January this year during routine antenatal tests. Was told then that I wouldn't need treatment in a few years cos my body was fighting well. (this was in the UK).

I am now back home in Africa and took a test two weeks ago and was told I had to start medication immediately as CD4 was 260. I am now on stavudine, nevirapine and lamuvidine.

Can you pls tell me what could have happened to change the 1st doc's prognosis? Also how good do you think the generic HIV drugs made in India by Ranbaxy are?

I would appreciate your response as my 1st questtion I posted went unasnswered. Thank you.

Response from Dr. Young

Thanks for your post-

It is difficult to know your situation well, without the details of your test results in the UK. It is not typical to see big changes in CD4 function over a short period of time- there can be fluctuation in total (or "absolute") CD4 cell count, but this variation is less (usually) when one looks at the CD4%. If the later is true, then I'd view the differences as not significant.

One point deserves note-- the British doctor made the comment that you don't require medications at this time-- it's relevant to recognize that the British HIV docs often defer starting treatment until CD4s reach 200 cells, whereas us Yankee doctors tend to start medication at or around 350 cells.

It's also worth asking if you've recently been ill or hand a vaccination, since either can temporarily affect your numbers.

I can't speak specifically to the Ranbaxy generics, though they have garnered a lot of attention recently.

Good luck and good health. BY


Previous
When is it going to work again
Next
Viramune

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement